Format

Send to

Choose Destination
Z Gastroenterol. 2002 Nov;40(11):937-43.

[Gastrointestinal side effects in the therapy of rheumatologic diseases].

[Article in German]

Author information

1
Medizinische Poliklinik, Klinikum der Universität München - Innenstadt, Ludwig-Maximilians-Universität München, Germany. uwe.schiemann@pk-i.med.uni-muenchen.de

Abstract

Antirheumatic drugs may lead to a number of relevant gastrointestinal complications. Symptomatical treatments with glucocorticoids and non steroidal antirheumatic drugs (NSAD) are known to induce gastric or duodenal ulcers, above all under combination therapies. Side effects of DMARD's (methotrexate, leflunomide, hydroxy/chloroquine, sulfasalazine) include unspecifical gastrointestinal symptoms like nausea, vomiting and diarrhea as well as induction of ulcerative mucosal lesions (methotrexate) and occurrence of a hepatopathy. The latter may appear as an asymptomatical elevation of liver transaminases or cholestase parameters, but can also lead, in some cases of a monothera-py (hydroxy-/chloroqine, sulfasalazine) or combination therapy (methotrexate + leflunomide) to a fulminant hepatitis. TNF-alpha-inhibiting drugs (etanercept, infliximab) as a new generation of anti-inflammatory therapeutics don't have relevant gastrointestinal side effects according recently published data.

PMID:
12436372
DOI:
10.1055/s-2002-35412
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Georg Thieme Verlag Stuttgart, New York
Loading ...
Support Center